|Chronic Hep B case
Oct 25, 2004
I have chronic HepB and you advised that based on liver biopsy (fibrosis stage2), I should start the treatment - Adefovir. Thanks for your advice. I am told that if I start Adefovir, I have to take it for one year and it will bring down the viral load by 3 logs. It is possible that I may get back to fibrosis stage 1. My question is: What happens after I stop taking Adefovir? Will my ALT become abnormal? Currently my ALT is 54 which is still high but not abnormal. I will be happy if my ALT stays 54 or below, some months after completion of the treatment. I am afraid that Liver could get used to the medicine and without medicine the ALT will start going up.
| Response from Dr. McGovern
Normalization of ALT is one goal. The other is hopeful seroconversion although only a minority of patients achieve that. However, the most important issue is histologic improvement of your liver which will certainly come with viral suppression with adefovir. Resistance to adefovir is uncommon so this will probably not happen during your first year of treatment. Whether you should stop at one year will be decided based on the latest information that comes out in the next six months on hepatitis B treatment which is changing rapidly. More information about HBV treatment will be forthcoming at the AASLD (liver) meetings in Boston this month. Dr. McGovern
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Herpes After Swallowing Sperm Sign Of HIV AIDS
- Itchy Red Spots After Nipple Biting Sign Of HIV AIDS
- Painful Red Spots After Drinking Water Worried I Have HIV
- Thrush After Happy Ending Worried I Have HIV
- Tingling Lips After Oral Sex On A Woman What Are The Chances Of HIV
- How Can You Tell If A Person Has A Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.